Alert archive / Ohio / River Flood Warnings in 2024
River Flood Warning 29, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Aug 8, 2024, 10:23 PM EDT for Summit County, Ohio. It was in force for 111 min.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2024, 10:23 PM EDT (02:23 UTC)
- Expired
- Aug 9, 2024, 12:14 AM EDT
- In force
- 111 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Summit County, OH
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Old Portage (OLPO1). The gauge peaked at 11.18 ft at Aug 8, 2024, 10:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
999
WGUS41 KCLE 090223
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1023 PM EDT Thu Aug 8 2024
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Cuyahoga River At Old Portage affecting Summit County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/cle.
The next statement will be issued Friday morning at 830 AM EDT.
&&
OHC153-091230-
/O.NEW.KCLE.FL.W.0029.240809T0223Z-000000T0000Z/
/OLPO1.1.ER.240809T0149Z.240809T0215Z.000000T0000Z.NO/
1023 PM EDT Thu Aug 8 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Cuyahoga River at Old Portage.
* WHEN...From this evening until further notice.
* IMPACTS...At 11.0 feet, Floodwaters will begin to affect areas
along the Cuyahoga River in Cuyahoga Falls and in Munroe Falls
near Kennedy Park.
* ADDITIONAL DETAILS...
- At 10:15 PM EDT Thursday the stage was 11.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.5 feet. - Please visit
www.weather.gov/safety/flood for flood safety and
preparedness information
&&
LAT...LON 4123 8159 4123 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$
Griffin1 follow-up statement
312
WGUS81 KCLE 090414
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1214 AM EDT Fri Aug 9 2024
...The Flood Warning is cancelled for the following rivers in Ohio...
Cuyahoga River At Old Portage affecting Summit County.
OHC153-090515-
/O.CAN.KCLE.FL.W.0029.000000T0000Z-240809T0414Z/
/OLPO1.1.ER.240809T0149Z.240809T0215Z.240809T0256Z.NO/
1214 AM EDT Fri Aug 9 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cuyahoga River At Old Portage.
* ADDITIONAL DETAILS...
- At 11:15 PM EDT Thursday the stage was 9.8 feet.
- Forecast...No forecast is available for this location.
- Please visit www.weather.gov/safety/flood for flood safety
and preparedness information
&&
LAT...LON 4123 8159 4123 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$
MainesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 8, 9:33 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 8, 9:33 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 933 PM EDT Thu Aug 8 2024 .SYNOPSIS... A trough extends from Tropical Storm Debby across the eastern Great Lakes. A cold front will move east across the area on Friday as the remnants of Debby move north towards New York. Another trough will remain across the eastern Great Lakes through the weekend. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 930 pm update... We updated hourly POPs this evening with the heavy and slow moving thunderstorms activity over north central Ohio. Cloud tops are starting to warm with the associated convection indicating that this nearly stationary line of storms is starting to weaken. Previous discussion... Humidity is on the increase again today as dewpoints reach the lower 70s. Isolated showers have started to develop along and east of a trough axis that extends from near Ashland to Medina towards Chardon. This inverted trough extends from Tropical Storm Debby still well south of the area over the Carolinas. Instability is building with ML CAPE values of around 1000 J/kg. Showers and possibly a few thunderstorms are expected to increase in coverage through the late afternoon and early evening hours along this boundary and where any outflow boundaries may kick off additional activity. Model soundings do initially show some warming near 600mb which could inhibit vertical growth until mid levels moisten and cool more into the evening. Any thunderstorm that develops will be capable of producing heavy rainfall with slow storm motion. Coverage and duration will likely be limiting factors for a flooding but can not rule out a Flood Advisory if a persistent cell develops. A decrease in coverage is expected overnight as we lose instability, especially after midnight. On Friday the remnants of Debby will track north across western Pennsylvania into New York. At the same time an upper level through will move into the Central Great Lakes shunting the deep layer moisture generally east of our forecast area. We will hold onto a chance of rain across portions of Northeast Ohio and a little higher in Northwest Pennsylvania as a cold front sweeps from west to east. Conditions will tend to dry out from west to east with highs only reaching around 80 degrees. with a little higher pop in NW Pennsylvania but conditions will tend to dry out from the west. Humidity will trend much lower behind the front into Friday night. Breezy northwest winds on Friday will also allow for a much more comfortable feel with winds of 10-15 mph and gusts to 20-25 mph. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... An upper level trough will dig into the northeast this weekend, bringing a period of relatively cooler and less humid weather. As various shortwaves and surface troughs drop through they may focus increases in clouds and perhaps a few showers, especially downwind of Lake Erie. Overall am expecting a mainly dry weekend with highs in the 70s and lows in the 50s/near 60 but there are some low POPs in at times, especially Saturday night and Sunday downwind of Lake Erie from far northeast OH into northwest PA. && .LONG TERM /MONDAY THROUGH THURSDAY/... Troughing will persist over the northeast through much of next week with confluence behind it encouraging a mainly quiet week of weather. Temperatures will start the week on the cooler side of average (highs on either side of 80 with lows on either side of 60) and will modestly warm through the period back to near seasonal values (highs in the low-mid 80s, lows in the 60s). POPs are generally below forecast inclusion for the long term period. && .AVIATION /00Z Friday THROUGH Tuesday/... Conditions will vary from VFR to MVFR ceilings tonight into Friday morning. There will be some low end MVFR ceilings for CLE, CAK, YNG, and ERI. There are some scattered showers and thunderstorms near CLE and CAK where VCTS is mentioned in the TAF this evening. Ceilings will become VFR later on Friday and scattered out over NWOH. There is an inverted surface trough across NEOH this evening. Winds on the east side of this trough are from the southeast and east 5 to 10 knots. Winds on the west side of this trough are from the north and northwest 5 to 10 knots. All winds will become from the west and northwest on Friday 10 to 15 knots with gusts up to 25 knots. Outlook....Non-VFR possible with periodic and isolated to scattered showers/thunderstorms Friday night through Monday. && .MARINE... Northwest winds will increase to 15 or so knots on Friday as the remnants of Debbie pass well to our east, with winds shifting to the west-northwest and increasing to near 20 knots Friday evening and night. Winds remain generally west-northwest in the 15-20 knot range through Sunday before shifting more westerly and becoming lighter (less than 15 knots) Sunday night into next week. A period of Small Craft Advisories and Beach Hazards Statements will likely be needed Friday evening and night with conditions flirting with criteria through the weekend. Will wait one more cycle before issuing the headlines since the conditions don't begin until 24 or so hours from now and since the end times of any headlines is uncertain. With that said, choppier conditions will develop during the day Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...FZ NEAR TERM...KEC/Griffin SHORT TERM...Sullivan LONG TERM...Sullivan AVIATION...Griffin MARINE...Sullivan
Hazardous weather outlook, Aug 8, 4:12 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 412 PM EDT Thu Aug 8 2024 LEZ061-142>149-162>169-OHZ003-006>009-013-014-017>023-027>033- 036>038-047-PAZ001>003-092015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Northern Erie-Southern Erie- 412 PM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-092015- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 412 PM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a moderate swim risk for Lake Erie beaches on Friday due to potential for rip currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 6:41 PM EDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service Cleveland OH 641 PM EDT Thu Aug 8 2024 OHZ021-082315- Summit OH- 641 PM EDT Thu Aug 8 2024 ...SHOWERS WITH HEAVY RAINFALL WILL IMPACT CENTRAL SUMMIT COUNTY THROUGH 715 PM EDT... At 634 PM EDT, Doppler radar was tracking a cluster of showers with heavy rainfall over Cuyahoga Falls, or near Akron. These showers were drifting north. HAZARD...Heavy rainfall with rates near an inch an hour. SOURCE...Radar indicated. IMPACT...Heavy rainfall could cause nuisance street flooding. Locations impacted include... Akron, Cuyahoga Falls, Hudson, Tallmadge, Stow, Fairlawn, Munroe Falls, Richfield, Silver Lake, Peninsula, and Montrose-Ghent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4110 8140 4110 8163 4122 8162 4123 8140 TIME...MOT...LOC 2234Z 179DEG 4KT 4115 8151 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH
Local storm report, Aug 8, 9:14 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
914 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood 2 W Akron 41.08N 81.56W
08/08/2024 Summit OH Public
Several videos on social media showing fast
moving water on streets and some roads
impassable.
&&
MGLocal storm report, Aug 8, 9:38 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
938 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Flash Flood 1 SW Bainbridge 41.38N 81.36W
08/08/2024 Geauga OH Public
Several roads are flooded and impassable.
Picture from social media shows the
intersection of Aurora Lake Road and
Trentstone Circle is impassable.
&&
MGLocal storm report, Aug 8, 9:47 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
947 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Flash Flood 1 WSW Reminderville 41.32N 81.42W
08/08/2024 Summit OH NWS Employee
Several roads around Twinsburg and
Reminderville are flooded, impassable, and
closed to traffic.
&&
MGLocal storm report, Aug 8, 9:53 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
953 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Flash Flood 2 N Barberton 41.04N 81.61W
08/08/2024 Summit OH Broadcast Media
The ODOT cam at I-76 and Summit Road in
Barberton shows the interstate is flooded
with stranded cars on the highway.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:15 PM EDT | Flash Flood Warning | CLE | Summit | 5 hr |
| Aug 8, 8:17 PM EDT | Flash Flood Warning | CLE | Geauga, Portage, Summit | 5 hr |
| Aug 8, 8:49 PM EDT | Flash Flood Warning | CLE | Holmes, Medina, Summit, Wayne | 5 hr |
| Aug 8, 11:22 PM EDT | Areal Flood Advisory | CLE | Wayne | 3 hr |
| Aug 9, 1:15 AM EDT | Areal Flood Advisory | CLE | Summit | 3 hr |
| Aug 9, 4:01 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 72 hr |
| Aug 9, 4:02 AM EDT | Small Craft Advisory | CLE | 72 hr |
Nearby
River Flood Warnings in Ohio, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.